MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW STEP DRILL GAMMA3 Ø10.5X495 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREW STEP DRILL GAMMA3 Ø10.5X495 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200191
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the surgeon reports a problem with a gamma nail.The lag screw step drill is twisted.".
 
Additional Manufacturer Narrative
Corrections: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9 the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed based on the device inspection.The device inspection revealed the following: the drill exhibits considerable wear, as evidenced by blunt and deformed flutes that indicate extensive use.The need for increased force when operating with dull flutes suggests prolonged and intensive use, likely resulting in tip deformation over time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a combination of wear and user-related factors.The event resulted from extensive usage overtime and the application of excessive external force that ultimately led to the flutes deformation.Additionally, the device was manufactured in 2016 and has been in service for a long period which is most likely a contributing factor.In this relation, the stryker instructions for cleaning, sterilization, inspection and maintenance provide information to identify when the device should no longer be reused or is still within specification.When cleaned, sterilized and maintained according to the instructions provided within this document and documents referenced therein, the reusable medical devices maintain their function and biocompatibility over the lifetime of the device.If more information is provided, the case will be reassessed.

Brand Name
LAG SCREW STEP DRILL GAMMA3 Ø10.5X495 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22004298
Report Number0008031020-2025-00885
Device Sequence Number21179754
Product Code LXH
UDI-Device Identifier04546540713421
UDI-Public(01)04546540713421(11)160823(10)K0BFA0C
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200191
Device Lot NumberKU62381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/25/2025
03/04/2026
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/22/2025
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown